Alert archive / Louisiana / Tornado Warnings in 2008

Tornado Warning 271, NWS Jackson, MS

December 9, 2008Franklin Parish, Richland Parish, Louisiana

NWS Jackson, MS issued this tornado warning at Dec 9, 2008, 4:19 PM CST for Franklin Parish, Richland Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 9, 2008, 4:19 PM CST (22:19 UTC)
Expired
Dec 9, 2008, 5:00 PM CST
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Franklin Parish, LA, Richland Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 3:51 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 445 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
445 m²/s²
0-3 km storm-relative helicity
522 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 092219
TORJAN
LAC041-083-092300-
/O.NEW.KJAN.TO.W.0271.081209T2219Z-081209T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CST TUE DEC 9 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  RICHLAND PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...START...RAYVILLE...MANGHAM...

* UNTIL 500 PM CST

* AT 419 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF
  LIDDIEVILLE...OR 16 MILES WEST OF WINNSBORO...MOVING NORTHEAST AT
  45 MPH.

* THE TORNADO WILL BE NEAR...
  7 MILES NORTHWEST OF LIDDIEVILLE BY 425 PM CST...
  BUCKNER BY 430 PM CST...
  MANGHAM AND ALTO BY 440 PM CST...
  ARCHIBALD BY 445 PM CST...
  RAYVILLE BY 455 PM CST...
  HOLLY RIDGE BY 500 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3249 9194 3257 9177 3256 9175 3262 9164
      3232 9150 3205 9190 3207 9192 3208 9192
      3210 9191 3210 9188 3213 9187 3217 9191
      3217 9197 3237 9201
TIME...MOT...LOC 2219Z 223DEG 37KT 3216 9198

$$

CME
1 follow-up statement
000 
WWUS54 KJAN 092241
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CST TUE DEC 9 2008

LAC041-083-092300-
/O.CON.KJAN.TO.W.0271.000000T0000Z-081209T2300Z/
RICHLAND LA-FRANKLIN LA-
442 PM CST TUE DEC 9 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR NORTHERN
FRANKLIN AND RICHLAND PARISHES...

AT 442 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR MANGHAM...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  RAYVILLE BY 455 PM CST...
  HOLLY RIDGE BY 500 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3245 9184 3256 9163 3232 9150 3205 9190
      3208 9192 3210 9191 3210 9188 3213 9187
      3217 9191 3218 9198
TIME...MOT...LOC 2242Z 223DEG 37KT 3233 9179

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 9, 11:15 AM CST, 5 hours 4 minutes earlier.

Area forecast discussion, Dec 9, 11:15 AM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CST TUE DEC 9 2008

...SEVERE STORMS THIS AFTERNOON AND INTO TONIGHT...

.UPDATE...MOISTURE AND WINDS STEADILY INCREASING AHEAD OF THE
APPROACHING STRONG LOW PRESSURE SYSTEM. UPDATED FORECAST EARLIER FOR
TORNADO WATCH ISSUANCE WHICH INCLUDES WESTERN HALF OF CWFA THROUGH
THIS AFTERNOON. THUNDERSTORMS WITH SEVERE POTENTIAL LOOK TO MOVE
INTO OUR WESTERN ZONE BY NOON AND PROGRESS EASTWARD REMAINDER OF
DAY. AREA OBSERVATIONS REPORTING SUSTAINED WINDS AROUND 20 MPH WITH
GUSTS 35 TO 40 MPH. WL LEAVE WIND AND LAKE WIND ADVISORIES IN PLACE.
TEMPERATURES WERE OK FOR THE MOST PART BUT WITH RAIN MOVING INTO
WESTERN ZONES TRIMMED A COUPLE OF DEGREES OFF AFTERNOON HIGHS.
UPDATES HAVE BEEN POSTED. /22/

&&

.PREVIOUS DISCUSSION...SHORT TERM...(TODAY THROUGH WEDNESDAY)...
SCATTERED SHRA AND ISOLATED TSRA WILL DEVELOP OVER THE LA
PARISHES/SERN AR AND WRN MS THROUGH THE EARLY MORNING HOURS. SURFACE
PRESSURE GRADIENT ALREADY 7-8MB AND VAD WINDS/PROFILERS SHOWING SLY
40-50KTS IN LOWEST 3 GATES. A WIND ADVISORY FOR GUSTS OF 40MPH+ WILL
BE POSTED ALONG A W OF KGWO-KHEZ LINE WITH A LAKE WIND ADVISORY
ELSEWHERE STARTING AT 14Z AND GOING UNTIL 00Z.

GOES SOUNDER DATA SHOWING PWATS OF NEAR 1.7 INCHES ALONG LA COAST
PUSHING NE AND THESE COULD REACH 1.8 INCHES BY THIS AFTERNOON ACROSS
WRN HALF OF OUR CWFA. SFC DEWPOINTS OF 65-68F WORKING NWD ALONG
SABINE RIVER AND WE STILL EXPECT MIDDLE 60S PUSHING AT LEAST TO THE
I-20 CORRIDOR BY LATE AFTERNOON. AS 1001MB LOW CENTER OVER SRN OK
MOVES ACROSS AR EWD ALONG I-40...OUR GRADIENT REMAINS 7MB+ FROM E-W
THROUGH EARLY EVENING AHEAD OF THE FRONT. GFS CONSISTENT SUPPORT OF
STRONG MOISTURE  TRANSPORT OF 50KTS+ WITH 850MB THETA E VALUES OF
330-33K BY AFTERNOON AND A 60-70KT 700MB PUNCH FROM THE SW BETWEEN
00-03Z FROM LAKE PROVIDENCE TO STARKVILLE...BOTH SPELL TROUBLE FOR A
DAMAGING WIND SWATH. UPWARD TRENDING INSTABILITY BOTHERSOME WITH
6.75-7C 700-500MB LAPSE RATES AND IMPRESSIVE WIND SHEAR VALUES
INCLUDING A SPLIT 120KT+ SWLY 200MB JET AXIS SPELLS AN EVEN GREATER
CASE FOR SCATTERED SVR STORMS AS 0-1KM HELICITIES PROGGED TO
330-390M*M/S*S AND 0-3KM VALUES 400-450M*M/S*S. SHOWALTERS OF MINUS
4...MLCAPES OF 800-1200J/KG ALSO CROSS SRN HALF OF CWFA JUST AHEAD
OF THE FRONT WHERE NOW STRONG TOR VALUES OF 7-9M/S*S EXIST FROM
ABOUT 22Z-05Z.

EXPECT A FEW SUPERCELLS THIS AFTERNOON WRN PORTIONS GRADUALLY
EVOLVING INTO A QLCS BY EVENING ALONG THE MS RIVER AND THEN MARCHING
EWD THROUGH OUR CWFA. MAIN COLD FRONT TONIGHT 02-08Z CROSSES THE
NATCHEZ TRACE CORRIDOR BEFORE MIDNIGHT WITH THE SQUALL LINE WELL
ORGANIZED AND ACCELERATING EWD THROUGH ERN MS BY 09Z. WILL KEEP HWO
TSRA WORDING AND LEAN TOWARD SRN PORTIONS AS HAVING HIGHEST TOR RISK
AND NRN PORTIONS DAMAGING SQUALL LINE WINDS. CONTINUING MENTION IN
ZONE PACKAGE(DUE TO LOCAL CHECKLISTS YIELDING CONSISTENTLY HIGH
VALUES). QPF AMOUNTS OF 2-3 INCHES BY WEDNESDAY MORNING APPEAR MOST
LIKELY ALTHOUGH LOCALLY HIGHER VALUES QUITE POSSIBLE.

POST FRONTAL RAINS SLOW DOWN OVER SERN MS WEDNESDAY MORNING AS AN
UPSTREAM CLOSED MID LEVEL LOW DEVELOPS OVER WRN GULF BY AFTERNOON.
THIS DEEPENING FEATURE THROWS BACK PLENTY OF UPGLIDE ON THE COOL
SIDE OF THE SURFACE FRONT TO MAINTAIN RAINS...ESPECIALLY OVER SERN
MS. MAV TEMP GUIDANCE WILL BE HARD TO BEAT WITHOUT SOME BIG SHIFTS
IN TIMING./40/

LONG TERM...THE EXTENDED FCST IS A HIGH RISK HIGH REWARD FCST...SO
YOU CAN FIGURE THAT THIS MEANS THERE IS A GOOD BIT OF UNCERTAINTY
WITH THE POTENTIAL FOR A BUSTED FCST. I WILL TRY TO COVER THE
POTENTIAL . THE GFS AND ECMWF HAVE PRETTY MUCH SWAPPED SIDES IN
REGARD TO TIMING. NOW THE GFS IS THE SLOWER MDL(PROBABLY TOO SLOW)
AND THE ECMWF IS PRETTY CLOSE TO LAST NIGHTS GFS TIMING. THE MDLS GET
INTO DECENT AGREEMENT HEADING INTO THE WEEKEND BUT BY NEXT WEEK THEY
REALLY START TO DIVERGE.

THE BIGGEST CONCERN IS WED NIGHT AND THU. THIS IS GETTING A LITTLE
RIDICULOUS AS THE MDLS CONTINUE TO BOUNCE BACK AND FORTH WITH THE
POSSIBILITY OF SNOW AND THIS TREND CONTINUED TONIGHT. THE LATEST GFS
AND ECMWF BOTH SHOW THE POTENTIAL FOR SNOW...AND POSSIBLY A PRETTY
SIGNIFICANT AMOUNT IF THINGS LINE UP RIGHT.

FIRST OFF LET ME SAY THAT CONFIDENCE IS LOW AND I AM HAVING A HARD
TIME BELIEVING THAT WE WILL GET MUCH SNOW BUT THE TRACK OF THE UPPER
LOW IS FAVORABLE. FIRST IT WOULD LEAD TO DYNAMIC COOLING AND BOTH
MDLS ARE SHOWING QUITE A BIT OF THIS. ALSO IT PUTS THE CWA UNDER THE
DEFORMATION ZONE. COMBINE THAT WITH A DEVELOPING TROWAL...WHICH IS
ADVERTISED BY THE GFS...AND YOU HAVE THE INGREDIENTS FOR MODERATE TO
HEAVY SNOW. ALSO FCST SNDGS BY BOTH THE GFS AND ECMWF SHOW THE COLUMN
AT SOME POINT COMPLETELY BELOW FREEZING WITH THE GFS INDICATING QUITE
A BIT OF LIFT IN THE DENDRITIC LAYER. RIGHT NOW I AM GOING TO TAKE A
BLEND OF THE MDLS AND JUST ADD LIGHT SNOW MIXING IN WITH RAIN DURING
THE OVERNIGHT HRS WED AND ON THU BUT WE MAY HAVE TO MAKE THAT
MODERATE SNOW IF THE MODELS REMAIN CONSISTENT. THE OPS RUN OF THE GFS
IS NOT OUT OF LINE WITH THE GFS ENSEMBLES AND THIS IS GIVING A LITTLE
MORE CREDIBILITY TO THE GFS. IF THE GFS ACTUALLY VERIFIES THEN THERE
WILL BE A STRIPE OF SIGNIFICANT SNOW ACROSS OUR CWA...BUT IF THAT
OCCURS THE LOCATION IS JUST TOO DIFFICULT TO PREDICT AT THIS TIME.
ALL IT TAKES IS A LITTLE DEVIATION IN TRACK OR STRENGTH IN THE UPPER
LOW AND THAT THIN STRIPE COULD BE DISPLACED 50 MILES OR SO. THAT
LITTLE CHANGE COULD ALSO BE THE DIFFERENCE BETWEEN GETTING SNOW OR
KEEPING EVERYTHING COMPLETELY LIQUID. SECOND IF THE DYNAMIC COOLING
IS NOT AS IMPRESSIVE AS THE MDLS ARE INDICATING THEN WE WILL LIKELY
STAY COMPLETELY LIQUID. ONE MORE NEGATIVE ASPECT...IT IS STILL EARLY
DECEMBER AND CLIMATOLOGICALLY SPEAKING THIS IS NOT THE BEST TIME FOR
US TO GET SNOW STORMS. NOW IF THIS WAS JAN OR FEB THEN WE WOULD
LIKELY BE TALKING ABOUT A SIGNIFICANT WINTER STORM.

PRECIP SHOULD COME TO AN END THU EVENING/OVERNIGHT AND SKIES WILL
START TO CLEAR OUT. TEMPS ARE A DIFFICULT PROPOSITION RIGHT NOW B/C
A LOT WILL DEPEND IF WE HAVE SNOW ON THE GROUND. IF THERE IS THEN
LOWS FRI MORNING WILL BE COLDER THAN EXPECTED. DUE TO THE
UNCERTAINTY I WILL JUST STICK WITH THE MEX GUI FOR NOW. HIGHS WILL
ALSO BE BELOW NORMAL WITH SOME LOCATIONS POSSIBLY QUITE COOL IF(BIG
IF THERE) IS SNOW ON THE GROUND.

THIS WEEKEND AND HEADING INTO NEXT WEEK THE PATTERN WILL FINALLY
CHANGE AND TEMPS WILL MODERATE WITH RAIN CHANCE INCREASING NEXT
WEEK. I HAVE JUST STUCK WITH THE MEX FOR THIS PERIOD FOR BOTH TEMPS
AND POPS. /CAB/

&&

.AVIATION...WINDY AND RAINY CONDITIONS WILL CONTINUE ACROSS THE
REGION THROUGH MUCH OF THE PERIOD. LOWER CEILINGS WERE MOVING INTO
THE NORTHWEST...WITH HEIGHTS AROUND 2500FT CONTINUING FOR THE NEXT
FEW HOURS. WILL MAINTAIN TEMPO GROUPS FOR LOWER HEIGHTS...VALUES
UPSTREAM AROUND 1500FT...EARLY IMPACTS WILL CONTINUE FOR GWO/GLH.
LOWER CLOUDS WILL CONTINUE TO FILL IN FOR THE OTHER LOCATIONS AROUND
20Z...WITH CEILINGS AROUND 2500FT. THUNDERSTORMS WERE APPROACHING
GLH. THE CURRENT FORECAST TIMING SEEMS OK FOR NOW...SO WILL NOT MAKE
ANY ADJUSTMENTS TO THE FORECAST. THE THUNDERSTORMS SHOULD CONTINUE
TO MOVE OUT OF THE AREA...SO WILL MAINTAIN LIGHT RAIN THROUGH THE
PERIOD. /07/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  44  48  36 /  95 100  50  63
MERIDIAN      69  47  51  39 /  82 100  64  70
VICKSBURG     74  44  46  36 / 100  83  39  56
HATTIESBURG   73  48  51  40 /  81 100  71  68
NATCHEZ       75  43  46  37 / 100  84  53  69
GREENVILLE    70  40  44  33 / 100  81  13  31
GREENWOOD     68  42  44  35 / 100 100  21  37

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR MSZ026>033-036>039-042>066-072>074.

     WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-025-
     034-035-040-041.

LA...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-015-
     016-023>026.

AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.

&&

22/40/CAB/07

In the hours before

Local storm report, Dec 9, 1:54 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
154 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     FLASH FLOOD      ROSEDALE                33.85N 91.03W
12/09/2008                   BOLIVAR            MS   EMERGENCY MNGR

            WEST BOLIVAR SCHOOL IN ROSEDALE REPORTED WATER COMING IN
            THRU THEIR DOORS.

0145 PM     FUNNEL CLOUD     CLEVELAND               33.74N 90.73W
12/09/2008                   BOLIVAR            MS   EMERGENCY MNGR

            FUNNEL CLOUDS WERE REPORTED BETWEEN CLEVELAND AND BOYLE.

&&

JFAIRLY
Local storm report, Dec 9, 2:30 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     FLASH FLOOD      MOUND BAYOU             33.88N 90.73W
12/09/2008                   BOLIVAR            MS   PUBLIC

            LOCALIZED STREET FLOODING IN MOUND BAYOU.

&&

JFAIRLY
Local storm report, Dec 9, 2:44 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HEAVY RAIN       ROSEDALE                33.85N 91.03W
12/09/2008  E1.25 INCH       BOLIVAR            MS   EMERGENCY MNGR

            WEST BOLIVAR SCHOOL IN ROSEDALE REPORTED WATER COMING IN
            THRU THEIR DOORS, DUE TO SUDDEN DOWNPOUR.

&&

JFAIRLY
Local storm report, Dec 9, 2:52 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HEAVY RAIN       MOUND BAYOU             33.88N 90.73W
12/09/2008  E1.25 INCH       BOLIVAR            MS   PUBLIC

            LOCALIZED STREET FLOODING IN MOUND BAYOU, DUE TO SUDDEN
            DOWNPOUR.

&&

JFAIRLY
Local storm report, Dec 9, 4:02 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     LIDDIEVILLE             32.14N 91.85W
12/09/2008                   FRANKLIN           LA   UTILITY COMPANY

            POWER OUTAGES WERE REPORTED.

&&

JFAIRLY
Local storm report, Dec 9, 4:07 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FUNNEL CLOUD     HOLLY BLUFF             32.82N 90.71W
12/09/2008                   YAZOO              MS   PUBLIC

            FUNNEL CLOUD WAS SPOTTED ALONG HWY 16 AND OLD HIGHWAY
            149.

&&

JFAIRLY

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 4:27 AM CSTWind AdvisoryJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more14 hr
Dec 9, 12:33 PM CSTTornado WarningJANCatahoula, Franklin, Richland57 min
Dec 9, 1:31 PM CSTTornado WarningJANFranklin, Richland28 min
Dec 9, 1:52 PM CSTSevere Thunderstorm WarningJANFranklin, Madison, Richland38 min
Dec 9, 1:54 PM CSTTornado WarningJANFranklin34 min
Dec 9, 2:15 PM CSTTornado WarningJANEast Carroll, Madison, Richland45 min
Dec 9, 3:32 PM CSTTornado WarningJANEast Carroll, Madison43 min
Dec 9, 4:05 PM CSTFlash Flood WarningJANEast Carroll, Franklin, Madison, Richland, Tensas, West Carroll4 hr
Dec 9, 4:39 PM CSTFlash Flood WatchJANCatahoula, Concordia13 hr
Dec 9, 4:46 PM CSTTornado WarningJANCatahoula, Franklin44 min
Dec 9, 5:11 PM CSTTornado WarningJANEast Carroll, Madison, Richland, West Carroll34 min
Dec 9, 5:21 PM CSTTornado WarningJANMadison, Tensas39 min
Dec 9, 5:28 PM CSTTornado WarningJANCatahoula, Franklin, Tensas47 min
Dec 9, 5:48 PM CSTTornado WarningJANEast Carroll, Madison42 min

Nearby

Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.